Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 10, 2025, 1:34 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 11, 2025, 10:00 AM MST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2025, 1:34 PM MST (20:34 UTC)
- In effect from
- Jan 11, 2025, 10:00 AM MST
- Expired
- Jan 15, 2025, 5:00 PM MST
- In force
- 4 days
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS75 KVEF 102034 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1234 PM PST Fri Jan 10 2025 AZZ002-036-CAZ527-NVZ021-111300- /O.NEW.KVEF.WI.Y.0004.250111T1700Z-250113T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Bullhead City, Desert Hills, Topock, Hoover Dam, Laughlin, Needles, Mohave Valley, Lake Havasu City, and Oatman 1234 PM PST Fri Jan 10 2025 /134 PM MST Fri Jan 10 2025/ ...WIND ADVISORY IN EFFECT FROM 9 AM PST /10 AM MST/ SATURDAY TO 4 PM PST /5 PM MST/ SUNDAY... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 9 AM PST /10 AM MST/ Saturday to 4 PM PST /5 PM MST/ Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Winds may also make driving difficult for high profile vehicle and results in rough boating conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MA
8 follow-up statements
814 WWUS75 KVEF 111227 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 427 AM PST Sat Jan 11 2025 AZZ002-036-CAZ527-NVZ021-120500- /O.CON.KVEF.WI.Y.0004.250111T1700Z-250113T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Desert Hills, Needles, Bullhead City, Lake Havasu City, Oatman, Hoover Dam, Topock, Laughlin, and Mohave Valley 427 AM PST Sat Jan 11 2025 /527 AM MST Sat Jan 11 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 4 PM PST /5 PM MST/ SUNDAY... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 9 AM PST /10 AM MST/ this morning to 4 PM PST /5 PM MST/ Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Winds may also make driving difficult for high profile vehicle and results in rough boating conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
447 WWUS75 KVEF 111658 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 858 AM PST Sat Jan 11 2025 AZZ002-036-CAZ527-NVZ021-121200- /O.CON.KVEF.WI.Y.0004.250111T1700Z-250113T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Mohave Valley, Needles, Hoover Dam, Bullhead City, Lake Havasu City, Laughlin, Desert Hills, Oatman, and Topock 858 AM PST Sat Jan 11 2025 /958 AM MST Sat Jan 11 2025/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST / 5 PM MST SUNDAY... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST / 5 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Expect hazardous boating conditions on area lakes with wave heights between 2 and 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
835 WWUS75 KVEF 120808 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1208 AM PST Sun Jan 12 2025 AZZ002-036-CAZ527-NVZ021-130400- /O.EXT.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Needles, Desert Hills, Hoover Dam, Oatman, Bullhead City, Topock, Mohave Valley, and Laughlin 1208 AM PST Sun Jan 12 2025 /108 AM MST Sun Jan 12 2025/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST /5 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. Strongest winds will be focused near Lake Mohave and Laughlin. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Expect hazardous boating conditions on area lakes with wave heights between 2 and 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
910 WWUS75 KVEF 130324 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 724 PM PST Sun Jan 12 2025 AZZ002-036-CAZ527-NVZ021-132200- /O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Mohave Valley, Lake Havasu City, Hoover Dam, Bullhead City, Topock, Desert Hills, Laughlin, Oatman, and Needles 724 PM PST Sun Jan 12 2025 /824 PM MST Sun Jan 12 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. Strongest winds will be focused near Lake Mohave and Laughlin. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Expect hazardous boating conditions on area lakes with wave heights between 2 and 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
534 WWUS75 KVEF 131925 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1125 AM PST Mon Jan 13 2025 AZZ002-036-CAZ527-NVZ021-141000- /O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Mohave Valley, Oatman, Needles, Lake Havasu City, Desert Hills, Bullhead City, Topock, Hoover Dam, and Laughlin 1125 AM PST Mon Jan 13 2025 /1225 PM MST Mon Jan 13 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. The strongest winds will be focused near Lake Mohave and Laughlin. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Expect hazardous boating conditions on area lakes with wave heights up to 3 feet, especially on Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
732 WWUS75 KVEF 140907 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 107 AM PST Tue Jan 14 2025 AZZ002-036-CAZ527-NVZ021-150400- /O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Topock, Bullhead City, Lake Havasu City, Hoover Dam, Mohave Valley, Oatman, Needles, Desert Hills, and Laughlin 107 AM PST Tue Jan 14 2025 /207 AM MST Tue Jan 14 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. The strongest winds will be focused near Lake Mohave and Laughlin. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Expect hazardous boating conditions on area lakes with wave heights up to 3 feet, especially on Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
035 WWUS75 KVEF 150201 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 601 PM PST Tue Jan 14 2025 AZZ002-036-CAZ527-NVZ021-151800- /O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Desert Hills, Bullhead City, Needles, Topock, Oatman, Lake Havasu City, Mohave Valley, Hoover Dam, and Laughlin 601 PM PST Tue Jan 14 2025 /701 PM MST Tue Jan 14 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. Winds will lull overnight, but pick up again Wednesday morning. The strongest winds will be focused near Lake Mohave and Laughlin. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Expect hazardous boating conditions on area lakes with wave heights up to 3 feet, especially on Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
945 WWUS75 KVEF 151751 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 951 AM PST Wed Jan 15 2025 AZZ002-036-CAZ527-NVZ021-160000- /O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Laughlin, Oatman, Lake Havasu City, Needles, Desert Hills, Bullhead City, Hoover Dam, Mohave Valley, and Topock 951 AM PST Wed Jan 15 2025 /1051 AM MST Wed Jan 15 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph expected. Winds will lull overnight, but pick up again Wednesday morning. The strongest winds will be focused near Lake Mohave and Laughlin. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and result in areas of blowing dust. Expect hazardous boating conditions on area lakes with wave heights up to 3 feet, especially on Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:22 AM MST, 10 hours 12 minutes earlier.
Area forecast discussion, Jan 10, 3:22 AM MST, 10 hours 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 222 AM PST Fri Jan 10 2025 .SYNOPSIS...A brief break from the winds today will be followed by north winds returning over the weekend as disturbances dive down from western Canada bringing a cooling trend through early next week. The strongest winds are expected to be focused near the lower Colorado River Valley. By the middle of next week, a low pressure system spins up off the Southern California Coast and moves inland with limited moisture. && .SHORT TERM...Today through Sunday. A calm and sunny day is shaping up across the region today, even along the lower Colorado River Valley, as north winds diminish under a ridge of high pressure nosing inland from the eastern Pacific across the Great Basin and northern Intermountain Region. North winds will ramp up again Saturday due to a low pressure system diving down from the northwest and carving out a broad trough over the western states which will usher down additional disturbances out of western Canada Sunday. Widespread gusts of 25 to 35 mph can be expected each day and typical funneling down the lower Colorado River Valley will lead to gusts near 40 mph around Laughlin-Bullhead City to Mohave Valley. High temperatures will be near normal Saturday then decrease several degrees Sunday as cooler air spreads down from the north. .LONG TERM...Monday through next Friday. The weather pattern begins to change Monday and Tuesday as the trough that developed over the western states during the weekend retrogrades off the Southern California Coast and spins into a cut- off low. Model ensembles have been showing this trend for several runs and ensemble clusters indicate this system will slowly move inland Wednesday through Friday, but with limited moisture and dynamic forcing. For now, the sensible weather forecast does not indicate anything significant as north-northeast breezes persist early in the week then winds become lighter Wednesday through Friday and temperatures slowly return to near normal as the system moves inland and weakens. The NBM has 15-20 percent chances of precipitation by Thursday over the mountains of southern Nevada and northwestern Arizona. However, confidence is low in the evolution of the system and on the potential to pull up subtropical moisture south of the Baja Peninsula. We won't get our hopes up for a significant precipitation event, but we will continue to keep an eye on it. && .AVIATION...For Harry Reid...Northeast to occasional east winds are expected through the remainder of the overnight period. Speeds will generally remain around 7-10 knots. Winds are then forecast to shift back to the northwest after 12z with speeds remaining around 8 knots or less. These northwest winds are forecast to continue through 18z before shifting to the southeast through the afternoon, although wind speeds will generally remain less than 7 knots. VFR conditions with mostly clear skies will prevail, with only a few high clouds with bases round 25kft expected toward the end of the period. For the rest of southern Nevada, northwest Arizona and southeast California...With the exception of KIFP and KEED, winds will be much lighter across the region today. Winds will still remain northwest through northeast for most areas, but wind speeds are expected to remain below 10 knots. It's possible that some locations could see a brief gust over 10 knots, but overall they will remain short lived. KEED and KIFP will continue to see northerly gusts through this afternoon with KEED between 10-20 knots with occasional gusts up to 25 knots. KIFP will be slightly higher with speeds generally between 15-25 knots. Winds at KEED and KIFP will diminish after sunset and be less than 10 knots overnight. Otherwise, VFR conditions with clear skies will prevail. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/LONG TERM...Adair AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2025Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.